Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 183, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Dec 3, 2012, 9:00 AM PST. It took effect at Dec 3, 2012, 9:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2012, 9:00 AM PST (17:00 UTC)
- In effect from
- Dec 3, 2012, 9:00 PM PST
- Expired
- Dec 4, 2012, 12:00 PM PST
- In force
- 15 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS76 KMTR 031700 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 900 AM PST MON DEC 3 2012 PZZ570-040100- /O.NEW.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 900 AM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL BE IN THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-040100- /O.NEW.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/ POINT ARENA TO POINT REYES TO 10 NM- 900 AM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PST TUESDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
4 follow-up statements
283 WHUS76 KMTR 032234 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 234 PM PST MON DEC 3 2012 PZZ570-040645- /O.EXT.KMTR.SC.Y.0183.121204T0500Z-121204T2000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 234 PM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON PST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT BY LATE MONDAY EVENING AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL BE IN THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-040645- /O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/ POINT ARENA TO POINT REYES TO 10 NM- 234 PM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT LATE MONDAY NIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL BE IN THE NORTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
570 WHUS76 KMTR 040515 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 915 PM PST MON DEC 3 2012 PZZ570-041100- /O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 915 PM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT BY LATE TONIGHT AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-041100- /O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/ POINT ARENA TO POINT REYES TO 10 NM- 915 PM PST MON DEC 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PST TUESDAY. * WINDS: SOUTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY TUESDAY AND CONTINUE THROUGH MIDDAY TUESDAY. STRONGEST WINDS WILL NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
862 WHUS76 KMTR 041044 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 244 AM PST TUE DEC 4 2012 PZZ570-041845- /O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 244 AM PST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-041845- /O.CON.KMTR.SC.Y.0183.121204T1100Z-121204T2000Z/ POINT ARENA TO POINT REYES TO 10 NM- 244 AM PST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS WILL NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
907 WHUS76 KMTR 041648 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 848 AM PST TUE DEC 4 2012 PZZ570-042000- /O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 848 AM PST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS WILL BE NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-042000- /O.CON.KMTR.SC.Y.0183.000000T0000Z-121204T2000Z/ POINT ARENA TO POINT REYES TO 10 NM- 848 AM PST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHERLY WINDS 15 TO 25 KT UNTIL NOON. STRONGEST WINDS WILL NORTH OF POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV WWW.TWITTER.COM/NWSBAYAREA WWW.YOUTUBE.COM/NWSBAYAREA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:13 AM PST, 4 hours 47 minutes earlier.
Area forecast discussion, Dec 3, 4:13 AM PST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
413 AM PST MON DEC 3 2012
.DISCUSSION...AS OF 3:30 AM PST MONDAY...AFTER A SERIES OF STORMS
IT HAS BEEN A QUIET NIGHT ACROSS THE DISTRICT. HIGH CLOUDS
CONTINUE TO STREAM OVERHEAD WITH THE MOIST UPPER LEVEL FLOW.
HOWEVER...THESE HIGH CLOUDS HAVE NOT PREVENTED THE FORMATION OF
VALLEY FOG. SO FAR...THE MAIN AREA AFFECTED THIS MORNING IS THE
NORTH BAY...WHERE PETALUMA IS REPORTING VIS OF ONE QUARTER MILE AT
3:00 AM.
WEAK RIDGING WILL BRING DRY AND MILD WEATHER TO THE DISTRICT
TODAY. HOWEVER...THE DRY WEATHER WILL BE SHORT-LIVED AS A
COMBINATION OF A MOIST FLOW AND A SHORTWAVE TROUGH WILL BRING A
CHANCE OF RAIN TO THE NORTH BAY BY LATE TONIGHT. IT IS WORTH
NOTING THAT THE BLENDED AMSU AND SSM/I IMAGERY IS SHOWING A SURGE
OF HIGH TPW...1.5 INCHES...CROSSING 35/140 AND HEADING TO THE WEST
COAST. THE GFS SHOWS THIS MOISTURE SURGE ALONG WITH DECENT
ISENTROPIC LIFT. THERE WILL BE RAIN CHANCES DOWN THROUGH SAN JOSE
TUESDAY...WITH RAIN CHANCES SPREADING SOUTH TUESDAY NIGHT AND
WEDNESDAY. THE HEAVIEST RAIN WILL BE NORTH OF THE DISTRICT...
HOWEVER THERE COULD BE MODERATE RAIN AT TIMES LATE TUESDAY
NIGHT/WEDNESDAY MORNING IN THE NORTH BAY. MODELS HAVE BEEN
GRADUALLY TRENDING WETTER FOR THIS PERIOD...SO THIS WILL CONTINUE
TO BE MONITORED.
DRY WEATHER RETURNS THURSDAY AND FRIDAY TO THE DISTRICT AS A RIDGE
BUILDS ALONG 140W. A SHORTWAVE DROPS SOUTHEAST OUT OF BRITISH
COLUMBIA INTO THE ROCKIES OVER THE WEEKEND. AS OF NOW...IT LOOKS
LIKE ANY SHOWER ACTIVITY WILL REMAIN EAST OF THE DISTRICT.
AS WAS NOTED IN LAST EVENING'S DISCUSSION...RAIN TOTALS OVER THE
PAST FIVE DAY WERE IMPRESSIVE WITH SOME OF THE WETTEST COASTAL
MOUNTAIN LOCATIONS PICKING UP FROM A FOOT TO A FOOT AND A HALF OF
RAIN FROM WEDNESDAY THROUGH SUNDAY. A PUBLIC INFORMATION STATEMENT
WAS ISSUED EARLIER THIS EVENING WITH A LIST OF 5-DAY RAINFALL
TOTALS. SEE SFOPNSMTR NOUS46 KMTR FOR DETAILS AND CAN BE ACCESSED
ON THE WEB AS WELL ON THE WFO MONTEREY HOMEPAGE
(WWW.WEATHER.GOV/SANFRANCISCO).
&&
.AVIATION...AS OF 4:10 AM PST MONDAY...HIGH CLOUDS WERE DRIFTING
OVER THE AREA WHICH SHOULD SLOW DOWN THE RATE OF RADIATIONAL
COOLING. THERE ARE A FEW PATCHES OF FOG AROUND THIS MORNING BUT
VFR PREVAILS.
VICINITY OF KSFO...VFR. LIGHT WINDS.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR. LIGHT WINDS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAHazardous weather outlook, Dec 2, 3:40 PM PST, 17 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 340 PM PST SUN DEC 2 2012 CAZ006-505>513-516>518-528>530-031400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST- 340 PM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY AFTERNOON AND SUNDAY NIGHT THE LATEST WET AND WINDY STORM HAD EXITED THE REGION TO THE SOUTHEAST BY MID AFTERNOON ON SUNDAY. RAIN HAD MOSTLY ENDED AND WINDS HAD DECREASED CONSIDERABLY. HAZARDOUS WEATHER IS NO LONGER EXPECTED. HOWEVER...SHALLOW LANDSLIDES AND DEBRIS FLOWS CAN CONTINUE IN AREAS OF STEEP TERRAIN FOR SEVERAL HOURS AFTER RAIN HAS ENDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE RAIN IS EXPECTED FROM TUESDAY INTO WEDNESDAY...MAINLY ACROSS THE NORTHERN PART OF THE REGION. RAINFALL AMOUNTS ARE EXPECTED TO BE MOSTLY LIGHT TO MODERATE. THEREFORE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. DYKEMA
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.